MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36; EXTRACTOR

TORNIER S.A.S. AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36; EXTRACTOR
Catalog Number MWB216
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the surgeon couldn't explant the glenosphere.Patient had an infection.The surgery was initially prolonged for 30 minutes and eventually cancelled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected field: product available to stryker (d9).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed since the device was returned and was found to be in condition stated in the event description.A device inspection confirmed that the sphere extractor was significantly damaged at the threads.The device showed signs of extensive usage evident by the appearance of significant degraded surfaces (brown surfaces, scratches, tool marks, deformed edges).It was impossible to screw the screw into the sphere extractor due to the degraded state of each thread.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user related issue.The event was caused by the long and repeated usage of the device after long periods of use (since 2010).Normal weakening of structural integrity contributed to the damage noted in this complaint.It is safe to say that it has performed its task in the former surgeries as intended till now, without any reported anomaly.If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36
Common Device Name
EXTRACTOR
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21952270
Report Number3000931034-2025-00234
Device Sequence Number8382462
Product Code HWB
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWB216
Device Lot Number10B793
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/10/2025
04/28/2026
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date07/08/2025
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown